SEARCH

SEARCH BY CITATION

Background. Polyacrylamide gels, containing a hydrogel composed of polyacrylamide and water, are used for soft tissue augmentation and contour correction. There are no reports of significant complications after injection of this material into the face.

Objective. We report an inflammatory reaction after injection of polyacrylamide gels for zygomatic facial augmentation.

Methods. A retrospective chart review of single case is presented.

Results. An inflammatory reaction at the sites of polyacrylamide gels injection was noted at 1 month after initial injection. Despite two ensuing courses of broad-spectrum antibiotics, the patient presented to us with persistent draining nodules. Intralesional steroid injections resulted in prompt resolution and no recurrence.

Conclusion. Inflammatory reactions have been noted in patients receiving polyacrylamide gels for breast augmentation. Facial polyacrylamide gels injections may also be associated with an inflammatory reaction that responds to intralesional steroids. With increasing availability of a variety of soft tissue fillers, dermatologists should be aware of this delayed complication from polyacrylamide gels.